June  2012, 1(1): 141-154. doi: 10.3934/eect.2012.1.141

Carleman estimates for some anisotropic elasticity systems and applications

1. 

Wichita State University, 1845 Fairmount, Wichita, KS, 67260-0033

Received  October 2011 Revised  February 2012 Published  March 2012

We show that under some conditions one can obtain Carleman type estimates for the transversely isotropic elasticity system with residual stress. We consider both time dependent and static cases. The main idea is to reduce this system to a principally upper triangular one and the main technical tool is Carleman estimates with two large parameters for general second order partial differential operators.
Citation: Victor Isakov. Carleman estimates for some anisotropic elasticity systems and applications. Evolution Equations & Control Theory, 2012, 1 (1) : 141-154. doi: 10.3934/eect.2012.1.141
References:
[1]

P. Albano and D. Tataru, Carleman estimates and boundary observability for a coupled parabolic-hyperbolic system,, Electr. J. Diff. Equat., 2000 ().   Google Scholar

[2]

H. Ding, W. Chen and L. Zhang, "Elasticity of Transversely Isotropic Materials,", Solid Mechanics and its Applications, 126 (2006).   Google Scholar

[3]

M. Eller and V. Isakov, Carleman estimates with two large parameters and applications,, in, 268 (2000), 117.   Google Scholar

[4]

M. Eller, V. Isakov, G. Nakamura and D. Tataru, Uniqueness and stability in the Cauchy problem for Maxwell and elasticity system, in, Nonlinear Partial Differential Equations. Collège de France Seminar, Vol. XIV, 31 (2002), 329.   Google Scholar

[5]

L. Hörmander, "Linear Partial Differential Operators,", Springer-Verlag, (1976).   Google Scholar

[6]

O. Imanuvilov, V. Isakov and M. Yamamoto, An inverse problem for the dynamical Lamé system with two sets of boundary data,, Comm. Pure Appl. Math., 56 (2003), 1366.  doi: 10.1002/cpa.10097.  Google Scholar

[7]

V. Isakov, A nonhyperbolic Cauchy problem for $\square_b\square_c$ and its applications to elasticity theory,, Comm. Pure and Applied Math., 39 (1986), 747.  doi: 10.1002/cpa.3160390603.  Google Scholar

[8]

V. Isakov, Carleman type estimates in an anisotropic case and applications,, J. Differential Equations, 105 (1993), 217.   Google Scholar

[9]

V. Isakov, On the uniqueness of the continuation for a thermoelasticity system,, SIAM J. Math. Anal., 33 (2001), 509.  doi: 10.1137/S0036141000366509.  Google Scholar

[10]

V. Isakov, "Inverse Problems for Partial Differential Equation," Second edition,, Applied Mathematical Sciences, 127 (2006).   Google Scholar

[11]

V. Isakov and N. Kim, Carleman estimates with second large parameter for second order operators,, in, 10 (2009), 135.   Google Scholar

[12]

V. Isakov and N. Kim, Weak Carleman estimates with two large parameters for second order operators and applications to elasticity with residual stress,, Discr. Cont. Dyn. Syst., 27 (2010), 799.  doi: 10.3934/dcds.2010.27.799.  Google Scholar

[13]

V. Isakov, G. Nakamura and J.-N. Wang, Uniqueness and stability in the Cauchy problem for the elasticity system with residual stress,, in, 333 (2003), 99.   Google Scholar

[14]

V. Isakov, J.-N. Wang and M. Yamamoto, Uniqueness and stability of determining the residual stress by one measurement,, Comm. Part. Diff. Equat., 23 (2007), 833.   Google Scholar

[15]

A. Khaidarov, Carleman estimates and inverse problems for second order hyperbolic equations,, Math. USSR Sbornik, 58 (1987), 267.  doi: 10.1070/SM1987v058n01ABEH003103.  Google Scholar

[16]

I. Lasiecka, R. Triggiani and P.-F. Yao, Inverse/observability estimates for second order hyperbolic equations with variable coefficients,, J. Math. Anal. Appl., 235 (1999), 13.  doi: 10.1006/jmaa.1999.6348.  Google Scholar

[17]

C.-L. Lin, G. Nakamura and M. Sini, Unique continuation for the elastic transversely isotropic dynamical systems and its application,, J. Diff. Equat., 245 (2008), 3008.  doi: 10.1016/j.jde.2008.07.021.  Google Scholar

[18]

C.-S. Man, Hartig's law and linear elasticity with initial stress,, Inverse Problems, 14 (1998), 313.  doi: 10.1088/0266-5611/14/2/007.  Google Scholar

[19]

A. Mazzucato and L. Rachele, On transversely isotropic elastic media with ellipsoidal slowness surfaces,, Mathematics and Mechanics of Solids, 13 (2008), 611.  doi: 10.1177/1081286507078498.  Google Scholar

[20]

R. Payton, "Elastic Wave Propagation in Transversely Isotropic Media,", Kluwer, (1983).  doi: 10.1007/978-94-009-6866-0.  Google Scholar

[21]

V. Romanov, Carleman estimates for second-order hyperbolic equations,, Sib. Math. J., 47 (2006), 135.  doi: 10.1007/s11202-006-0014-9.  Google Scholar

show all references

References:
[1]

P. Albano and D. Tataru, Carleman estimates and boundary observability for a coupled parabolic-hyperbolic system,, Electr. J. Diff. Equat., 2000 ().   Google Scholar

[2]

H. Ding, W. Chen and L. Zhang, "Elasticity of Transversely Isotropic Materials,", Solid Mechanics and its Applications, 126 (2006).   Google Scholar

[3]

M. Eller and V. Isakov, Carleman estimates with two large parameters and applications,, in, 268 (2000), 117.   Google Scholar

[4]

M. Eller, V. Isakov, G. Nakamura and D. Tataru, Uniqueness and stability in the Cauchy problem for Maxwell and elasticity system, in, Nonlinear Partial Differential Equations. Collège de France Seminar, Vol. XIV, 31 (2002), 329.   Google Scholar

[5]

L. Hörmander, "Linear Partial Differential Operators,", Springer-Verlag, (1976).   Google Scholar

[6]

O. Imanuvilov, V. Isakov and M. Yamamoto, An inverse problem for the dynamical Lamé system with two sets of boundary data,, Comm. Pure Appl. Math., 56 (2003), 1366.  doi: 10.1002/cpa.10097.  Google Scholar

[7]

V. Isakov, A nonhyperbolic Cauchy problem for $\square_b\square_c$ and its applications to elasticity theory,, Comm. Pure and Applied Math., 39 (1986), 747.  doi: 10.1002/cpa.3160390603.  Google Scholar

[8]

V. Isakov, Carleman type estimates in an anisotropic case and applications,, J. Differential Equations, 105 (1993), 217.   Google Scholar

[9]

V. Isakov, On the uniqueness of the continuation for a thermoelasticity system,, SIAM J. Math. Anal., 33 (2001), 509.  doi: 10.1137/S0036141000366509.  Google Scholar

[10]

V. Isakov, "Inverse Problems for Partial Differential Equation," Second edition,, Applied Mathematical Sciences, 127 (2006).   Google Scholar

[11]

V. Isakov and N. Kim, Carleman estimates with second large parameter for second order operators,, in, 10 (2009), 135.   Google Scholar

[12]

V. Isakov and N. Kim, Weak Carleman estimates with two large parameters for second order operators and applications to elasticity with residual stress,, Discr. Cont. Dyn. Syst., 27 (2010), 799.  doi: 10.3934/dcds.2010.27.799.  Google Scholar

[13]

V. Isakov, G. Nakamura and J.-N. Wang, Uniqueness and stability in the Cauchy problem for the elasticity system with residual stress,, in, 333 (2003), 99.   Google Scholar

[14]

V. Isakov, J.-N. Wang and M. Yamamoto, Uniqueness and stability of determining the residual stress by one measurement,, Comm. Part. Diff. Equat., 23 (2007), 833.   Google Scholar

[15]

A. Khaidarov, Carleman estimates and inverse problems for second order hyperbolic equations,, Math. USSR Sbornik, 58 (1987), 267.  doi: 10.1070/SM1987v058n01ABEH003103.  Google Scholar

[16]

I. Lasiecka, R. Triggiani and P.-F. Yao, Inverse/observability estimates for second order hyperbolic equations with variable coefficients,, J. Math. Anal. Appl., 235 (1999), 13.  doi: 10.1006/jmaa.1999.6348.  Google Scholar

[17]

C.-L. Lin, G. Nakamura and M. Sini, Unique continuation for the elastic transversely isotropic dynamical systems and its application,, J. Diff. Equat., 245 (2008), 3008.  doi: 10.1016/j.jde.2008.07.021.  Google Scholar

[18]

C.-S. Man, Hartig's law and linear elasticity with initial stress,, Inverse Problems, 14 (1998), 313.  doi: 10.1088/0266-5611/14/2/007.  Google Scholar

[19]

A. Mazzucato and L. Rachele, On transversely isotropic elastic media with ellipsoidal slowness surfaces,, Mathematics and Mechanics of Solids, 13 (2008), 611.  doi: 10.1177/1081286507078498.  Google Scholar

[20]

R. Payton, "Elastic Wave Propagation in Transversely Isotropic Media,", Kluwer, (1983).  doi: 10.1007/978-94-009-6866-0.  Google Scholar

[21]

V. Romanov, Carleman estimates for second-order hyperbolic equations,, Sib. Math. J., 47 (2006), 135.  doi: 10.1007/s11202-006-0014-9.  Google Scholar

[1]

Lorenzo Zambotti. A brief and personal history of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 471-487. doi: 10.3934/dcds.2020264

[2]

Yueyang Zheng, Jingtao Shi. A stackelberg game of backward stochastic differential equations with partial information. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020047

[3]

Zhilei Liang, Jiangyu Shuai. Existence of strong solution for the Cauchy problem of fully compressible Navier-Stokes equations in two dimensions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020348

[4]

Hua Qiu, Zheng-An Yao. The regularized Boussinesq equations with partial dissipations in dimension two. Electronic Research Archive, 2020, 28 (4) : 1375-1393. doi: 10.3934/era.2020073

[5]

Fabio Camilli, Giulia Cavagnari, Raul De Maio, Benedetto Piccoli. Superposition principle and schemes for measure differential equations. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020050

[6]

Huiying Fan, Tao Ma. Parabolic equations involving Laguerre operators and weighted mixed-norm estimates. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5487-5508. doi: 10.3934/cpaa.2020249

[7]

Weisong Dong, Chang Li. Second order estimates for complex Hessian equations on Hermitian manifolds. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020377

[8]

Alberto Bressan, Wen Shen. A posteriori error estimates for self-similar solutions to the Euler equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 113-130. doi: 10.3934/dcds.2020168

[9]

Gunther Uhlmann, Jian Zhai. Inverse problems for nonlinear hyperbolic equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 455-469. doi: 10.3934/dcds.2020380

[10]

Thabet Abdeljawad, Mohammad Esmael Samei. Applying quantum calculus for the existence of solution of $ q $-integro-differential equations with three criteria. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020440

[11]

Fathalla A. Rihan, Hebatallah J. Alsakaji. Stochastic delay differential equations of three-species prey-predator system with cooperation among prey species. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020468

[12]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

[13]

Andy Hammerlindl, Jana Rodriguez Hertz, Raúl Ures. Ergodicity and partial hyperbolicity on Seifert manifolds. Journal of Modern Dynamics, 2020, 16: 331-348. doi: 10.3934/jmd.2020012

[14]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

[15]

Touria Karite, Ali Boutoulout. Global and regional constrained controllability for distributed parabolic linear systems: RHum approach. Numerical Algebra, Control & Optimization, 2020  doi: 10.3934/naco.2020055

[16]

Yongge Tian, Pengyang Xie. Simultaneous optimal predictions under two seemingly unrelated linear random-effects models. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020168

[17]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

[18]

Min Chen, Olivier Goubet, Shenghao Li. Mathematical analysis of bump to bucket problem. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5567-5580. doi: 10.3934/cpaa.2020251

[19]

Qingfang Wang, Hua Yang. Solutions of nonlocal problem with critical exponent. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5591-5608. doi: 10.3934/cpaa.2020253

[20]

Kihoon Seong. Low regularity a priori estimates for the fourth order cubic nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5437-5473. doi: 10.3934/cpaa.2020247

2019 Impact Factor: 0.953

Metrics

  • PDF downloads (47)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]